Alert archive / Michigan / Gale Watches in 2011

Gale Watch 4, NWS Gaylord, MI

February 12, 2011

NWS Gaylord, MI issued this gale watch at Feb 12, 2011, 3:52 PM EST. It took effect at Feb 13, 2011, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2011, 3:52 PM EST (20:52 UTC)
In effect from
Feb 13, 2011, 4:00 PM EST
Expired
Feb 13, 2011, 3:44 AM EST
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WHUS73 KAPX 122052
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST SAT FEB 12 2011

LMZ342-344>346-130400-
/O.CAN.KAPX.SC.Y.0015.000000T0000Z-110212T2200Z/
/O.NEW.KAPX.GL.A.0004.110213T2100Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 PM EST SAT FEB 12 2011

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ323-122200-
/O.CAN.KAPX.SC.Y.0015.000000T0000Z-110212T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
352 PM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
661 
WHUS73 KAPX 130337
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1037 PM EST SAT FEB 12 2011

LMZ342-344>346-131145-
/O.CON.KAPX.GL.A.0004.110213T2100Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1037 PM EST SAT FEB 12 2011

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
520 
WHUS73 KAPX 130845
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 AM EST SUN FEB 13 2011

LMZ342-344>346-131800-
/O.UPG.KAPX.GL.A.0004.110213T2100Z-110214T2100Z/
/O.NEW.KAPX.GL.W.0042.110214T0000Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
344 AM EST SUN FEB 13 2011

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Feb 12, 3:30 PM EST, 22 minutes earlier.

Area forecast discussion, Feb 12, 3:30 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EST SAT FEB 12 2011

.SYNOPSIS.../ISSUED AT 330 PM/

AFTER A BRIEF INTERLUDE THIS AFTERNOON...ANOTHER CANADIAN CLIPPER
WILL MOVE THROUGH TONIGHT...DELIVERING A DUSTING TO PERHAPS AN
INCH OF ACCUMULATION TO MUCH OF NORTHERN MICHIGAN. A STRONGER LOW
PRESSURE SYSTEM WILL QUICKLY FOLLOW SUNDAY NIGHT...TRACKING JUST
NORTH OF THE GREAT LAKES. THE BEST CHANCE FOR MEASURABLE
PRECIPITATION...WILL OCCUR OVER CANADA. HOWEVER...SOME LIGHT SNOW
OR PATCHY DRIZZLE MAY OCCUR...ALONG WITH BLUSTERY WINDS...WHICH
WILL LAST INTO MONDAY. A MAJOR PATTER CHANGE WILL OCCUR NEXT
WEEK...AS PERSISTENT SOUTHWEST WINDS TRANSPORT MILDER AIR INTO THE
REGION. THE EXTENSIVE SNOW PACK WILL BEGIN MELTING...AND WITH
MILDER TEMPERATURES...ICE JAMS ON AREA RIVERS MAY BECOME A
CONCERN.

JH

&&

.SHORT TERM.../ISSUED AT 330 PM/...TONIGHT

PRIMARY FORECAST ISSUE FOR THE NIGHTTIME HOURS IS INCOMING WARM
FRONT AND ASSOCIATED PRECIP CHANCES ALONG IT. EARLY AFTERNOON
ANALYSIS PLACES A PRONOUNCED LOW LEVEL RIDGE AXIS THROUGH THE
CENTRAL GREAT LAKES...WITH A NICE BOUT OF SUNSHINE FINALLY BREAKING
THROUGH IN MANY AREAS WITH BRIEF INFLUX OF SOME RATHER DRY AIR.
HOWEVER QUICK PEEK UPSTREAM SHOWS CHANGES UNDERWAY WITH THICKENING/
LOWERING CLOUD COVER ACROSS MINNESOTA/WISCONSIN IN ADVANCE OF
DEVELOPING WARM FRONT...AND RADAR RETURNS/OBS SHOW SATURATION
UNDERWAY WITH INCREASING REPORTS OF LIGHT SNOW.

SAID WARM FRONT WILL LIFT NORTH THROUGH THE REGION INTO THE LATE
EVENING HOURS...WITH BRIEF BUT MODEST PUSH OF 280-295K ISENTROPIC
UPGLIDE FOLLOWING SUIT. SAID WARM ADVECTION ASCENT WILL HELP
SATURATE FROM THE TOP DOWN...WITH LIGHT SNOW BREAKING OUT FROM WEST
TO EAST ROUGHLY 00Z-03Z...AND ENDING RATHER QUICKLY MOST SPOTS BY
07Z AS PRONOUNCED DRYING ALOFT ARRIVES...LEAVING ONLY SATURATION
BENEATH EXPANDING LOW LEVEL INVERSION AS 850MB WARM NOSE AROUND 0C
RUSHES IN ALOFT. PER QUICK NATURE OF SYSTEM AND LATEST GUIDANCE
TRENDS...WILL HEDGE EXPECTED SNOWFALL AMOUNTS DOWNWARD TO AROUND AN
INCH MOST SPOTS AS SHALLOW DENDRITIC GROWTH ZONE REMAINS ABOVE
REGION OF STRONGEST ASCENT...SUGGESTING RATHER POOR RATIOS. BEST
ACCUMULATION SHOULD BE ACROSS THE SOUTHERN HALF OF THE CWA IN
CLOSEST PROXIMITY TO BEST AND MOST PERSISTENT LIFT.

PTYPE QUESTIONS ARISE QUICKLY AFTER 07Z WITH LOSS OF MID LEVEL
MOISTURE. FORECAST SOUNDINGS STRONGLY SUGGEST POTENTIAL FOR FREEZING
DRIZZLE TO DEVELOP AS LOW LEVELS FURTHER MOISTEN WITH TIME BENEATH
STRENGTHENING 850MB INVERSION AND CLOUD TOP TEMPS WARM TO AROUND 0C.
HOWEVER...UPSTREAM SATELLITE PICS SHOW CLEARING ONGOING IN THE WAKE
OF THE WARM FRONT...INDICATIVE OF LACK OF OVERALL MOISTURE AS HINTED
BY MAJORITY OF GUIDANCE. WILL PLAY THE FREEZING DRIZZLE POTENTIAL
CARD AT THIS POINT IN TIME AS SHOULD SEE SOME RESPONSE WITH WARMER
AIR RUNNING UP OVER DEEP SNOWPACK BUT SOMETHING TO BE WATCHED FOR
SURE. OVERNIGHT LOWS WILL COME EARLY (CLOSE TO WHAT EARLY EVENING
READINGS ARE)...BEFORE RISING OVERNIGHT IN ONGOING WARM ADVECTION.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 330 PM/...SUNDAY AND BEYOND

DESPITE WHAT YOU SEE OUTSIDE...MUCH TALKED...PROBABLY EAGERLY
ANTICIPATED (BY MOST)...AND WELL ADVERTISED PATTERN REALIGNMENT
WELL UNDERWAY AT THIS HOUR...WITH STRONG EASTERN PACIFIC SHORTWAVE
AND NORTHWEST CONUS UPPER LEVEL JET CORE ALREADY FORCING HEIGHT
RISES ACROSS THE GREAT LAKES. OF COURSE...SUCH FORCED ATMOSPHERIC
ADJUSTMENTS OFTEN RESULT IN AT LEAST SOME EPISODES OF INCLEMENT
WEATHER (SEE LAST NIGHT) AS BAROCLINIC ZONE TIGHTENS AND ADVANCES
NORTH. DESPITE NO SIGNIFICANT STORMS IN THE NEAR FUTURE...PLENTY
OF FORECAST CONCERNS TO WORRY ABOUT GIVEN ABOVE...SPECIFICALLY
ADDITIONAL SNOW CHANCES (NORTH)...JUST HOW WARM TO GO (SOUTH) FOR
SUNDAY AND SUNDAY NIGHT...FOLLOWED BY THE INCREASINGLY CHALLENGING
TEMPERATURE TRENDS AND PRECIPITATION CHANCES (RAIN) FOR NEXT WORK
WEEK.

SUNDAY AND SUNDAY NIGHT...CHALLENGES BEGIN RIGHT OFF THE BAT SUNDAY AS
WARM FRONT PROPELS NORTH RAPIDLY...ACTUALLY PUSHING UP INTO LAKE
SUPERIOR AND ONTARIO BY EARLY AFTERNOON. NOT OVERLY SOLD ON THIS
PLACEMENT...AND WOULD NOT BE SURPRISED IF COLD LAKE WATERS AND
ABUNDANT SNOW COVER FORCE A MORE CLIMATOLOGICALLY FURTHER SOUTH
ADJUSTMENT UP ACROSS EASTERN UPPER MICHIGAN (THESE WARM FRONTS HAVE A
HISTORICALLY DIFFICULT TIME PASSING NORTH OF THE SOO). LIGHT WAA
SNOWS NORTH OF THE FRONT SHOULD CONTINUE DURING THE MORNING FOR
EASTERN UPPER...INCREASING IN INTENSITY AND COVERAGE LATER SUNDAY
AND SUNDAY NIGHT AHEAD OF A FAIRLY VIGOROUS MID LEVEL WAVE AND
CLIPPER LOW (SUB 990 MBS). WHILE OVERWHELMING TRENDS SUPPORT BEST
SNOWS FALLING TO OUR NORTH...HAVE ACCOUNTED FOR INHERENT WARM FRONT
BIAS...AND BROUGHT ACCUMULATING SNOWS INTO NORTHEAST EASTERN UPPER
SUNDAY AFTERNOON AND OVERNIGHT. WILL CARRY JUST ONE TO THREE INCH
AMOUNTS AS A START. OF COURSE...ANY FURTHER SOUTH ADJUSTMENT WILL
LEAD TO HEAVIER SNOWS (AND POSSIBLE HEADLINES). FURTHER SOUTH...JUST
NOT A WHOLE LOT OF SUPPORT ACROSS NORTHERN LOWER FOR MEASURABLE
PRECIPITATION UNTIL LATER SUNDAY NIGHT WHEN WNW FLOW CONVERGENCE
INTO THE HIGHER TERRAIN KICKS OFF SOME LIGHT SNOW. STILL HAVE SOME
CONCERN FOR SOME DRIZZLE/LIGHT FREEZING DRIZZLE...ESPECIALLY IN THE
HIGHER TERRAIN SUNDAY AND SUNDAY EVENING IN FAVORABLE SOUTHWEST FLOW
UPSLOPE REGIME. THAT SAID...NEW SOUNDINGS SHOW SUCH EXTREMELY
SHALLOW MOISTURE PROFILES...SUB 900MBS...THAT DRIZZLE FORMATION
WOULD NOT BE LIKELY. HAVE LEFT THIS OUT OF THE FORECAST UNTIL TRENDS
AND MOISTURE PROFILES ARE BETTER ESTABLISHED. TEMPERATURES JUST
ABOUT AS EQUALLY CHALLENGING...WITH TRENDS SUPPORTING MUCH MORE
AGGRESSIVE WARMING JUST OFF THE DECK SUNDAY AFTERNOON AS STRONG LOW
APPROACHES. ALL GUIDANCE NOW SUPPORTS POSITIVE 850MB TEMPERATURES
SOUTH OF THE MIGHTY MAC (ECMWF MOST AGGRESSIVE...PUSHING +7C UP TO
GAYLORD!) DURING THE AFTERNOON. NOT SURE HOW MUCH OF THIS WILL BE
REALIZED AT THE SURFACE...WITH SOME CONCERN MORNING STRATUS DECK
WILL BE HARD TO ERODE. PLAYED IT CONSERVATIVELY...BUT DID BUMP HIGHS
SUNDAY INTO THE MIDDLE 30S SOUTH OF THE BRIDGE.

MONDAY THROUGH TUESDAY...LINGERING PRIMARILY UPSLOPE SNOWS EXPECTED
DURING MONDAY MORNING BEFORE MOISTURE QUICKLY PEELS OFF TO THE
EAST...WITH JUST MINIMAL SNOW ACCUMULATIONS. OTHERWISE...DRY
CONDITIONS ARE EXPECTED UNDER PARTLY TO MOSTLY CLOUDY SKIES AS HIGH
PRESSURE BUILDS OVERHEAD. QUICK SHOT OF "COOLER" AIR BEHIND THE
DEPARTING STORM...WITH AFTERNOON HIGHS BOTH MONDAY AND TUESDAY IN
THE LOW TO MID 30S (KINDA TELLS YOU WHATS COMING WHEN COOLER MEANS
READINGS STILL IN THE 30S).

TUESDAY NIGHT THROUGH THURSDAY...LET THE WARM-UP BEGIN IN EARNEST AS
HEIGHTS RISE ACROSS THE EASTERN HALF OF THE NATION AND DEEP
SOUTHWEST TO SOUTH FLOW DEVELOPS. PLENTIFUL LOW LEVEL
MOISTURE...STRONGLY AIDED BY SLOW MELTING SNOW PACK ALL THE WAY TO
THE MID MISSISSIPPI RIVER VALLEY...STILL SUPPORTS AREAS OF
FOG/DRIZZLE/FREEZING DRIZZLE LATER TUESDAY NIGHT INTO THE DAY
THURSDAY (PRIMARILY FREEZING DRIZZLE AT NIGHT IN THE TYPICAL COLDER
LOCALES). WHILE JUST OF THE DECK READINGS CLEARLY SUPPORTS HIGHS
WELL INTO THE 40S WEDNESDAY AND THURSDAY...DID TEMPER THESE SOME
GIVEN MAGNITUDE OF SNOW PACK AND EXPECTED EXTENSIVE LOW CLOUDS.
STILL...DECENT MECHANICAL MIXING VIA RATHER BRISK SOUTHWEST FLOW
SUPPORTS HIGHS IN THE LOWER 40S SOUTH OF THE MIGHTY MAC...AND WELL
INTO THE 30S TO ITS NORTH. GIVEN WARMING TEMPERATURES...DO HAVE
INCREASING CONCERN FOR ICE JAMS ON AREA RIVERS AS THE ICE COVER
BEGINS TO BREAK UP. WILL CONTINUE TO ADDRESS THIS POTENTIAL IN THE
AFTERNOON RENDITION OF THE HAZARDOUS WEATHER OUTLOOK AND ON-LINE
WEATHER BRIEFING.

REST OF THE FORECAST (THURSDAY NIGHT THROUGH SATURDAY)...LOOKING WET
TO START AS DEEP LAYER MOISTURE ADVECTION INCREASES AS SIGNIFICANT
PIECE OF WESTERN ENERGY EJECTS OUT OF THE SOUTHWEST. LEE-SIDE
CYCLOGENESIS EXPECTED BY LATER THURSDAY...WITH LOW PRESSURE MOVING
NORTH ALONG QUASI-STATIONARY FRONT DRAPED OVER THE NORTHERN LAKES.
INITIAL ROUND OF PRECIPITATION EXPECTED TO REMAIN LIQUID THROUGH
FRIDAY (HIGHS FRIDAY WELL INTO THE 40S NORTHERN LOWER...AND MID TO
UPPER 30S EASTERN UPPER). MUCH UNCERTAINTY BY FRIDAY NIGHT WITH
REGARDS TO EXACT THERMAL STRUCTURE AS THE UPSTREAM LOW
APPROACHES/PASSES. CONSENSUS HAS PRIMARY TRACK UP THROUGH THE
STRAITS FRIDAY EVENING AND NIGHT...RESULTING IN PRIMARILY SNOW FOR
EASTERN UPPER...AND RAIN TO SNOW FOR NORTHERN LOWER AS THE FRONT
PASSES. WILL NEED TO WATCH EVOLUTION AND ORIENTATION OF THE
TEMPERATURE GRADIENT LATER THIS WEEK...WITH SLIGHT ADJUSTMENTS
HAVING PROFOUND IMPACTS ON PRECIPITATION TYPE AND AMOUNTS BY LATER
FRIDAY (EVEN PERHAPS SOME FREEZING RAIN POTENTIAL). THINGS DRY OUT
AND COOL DOWN BY SATURDAY...WITH HIGH TEMPERATURES FALLING INTO THE
20S AND 30S.

MSB

&&

.MARINE.../ISSUED AT 330 PM/

MARINE...BRIEF BREAK IN THE WIND AND WAVE ACTION EXPECTED
TONIGHT...ALTHOUGH LIGHT SNOW IS EXPECTED TO REDEVELOP ACROSS THE
AREA. STRONG SOUTHWEST WINDS EXPECTED TO RAMP UP QUICKLY SUNDAY
AHEAD OF AN APPROACHING STRONG ALBERTA CLIPPER. WINDS VEER MORE
NORTHWESTERLY BY MONDAY MORNING...BUT REMAIN VERY GUSTY. CONFIDENCE
FOR LOW END GALES HAS INCREASED...SO WILL GO AHEAD AND HOIST A GALE
WATCH FOR REMAINING LAKE MICHIGAN NEARSHORE ZONES...EXCLUDING GRAND
TRAVERSE BAY...FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON.

MSB

&&

.AVIATION.../ISSUED AT 1221 PM/...VALID FOR 18Z TAFS

HIGH PRESSURE ADVANCING THROUGH THE REGION WILL PROVIDE
IMPROVEMENT FOR PLN/APN INTO THE AFTERNOON AS CEILINGS EITHER LIFT
OR DISAPPEAR ALTOGETHER FOR A TIME WITH BACKING FLOW HELPING
DISRUPT REMNANTS OF ONGOING LAKE EFFECT SNOW SHOWERS. HOWEVER...
AN APPROACHING WARM FRONT WILL SPREAD LOWERING CEILINGS BACK TO
ALL TAF SITES INTO THE EVENING AND OVERNIGHT HOURS...ALONG WITH A
ROUGHLY 3 TO 5 HOUR PERIOD OF MAINLY LIGHT SNOW. IFR VISIBILITIES
ARE LIKELY FOR A TIME DURING THIS SNOW. THINNING MOISTURE WILL
BRING AND END TO THE SNOW BETWEEN 06 AND 08Z FROM WEST TO
EAST...THOUGH PLENTY OF LOW LEVEL MOISTURE TRAPPED BENEATH
STRENGTHENING SHALLOW INVERSION WILL AID IN KEEPING MVFR CEILINGS
AROUND INTO SUNDAY MORNING...ALONG WITH SOME LIGHT FOG/MIST AND
PERHAPS SOME LIGHT FREEZING DRIZZLE.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&
Hazardous weather outlook, Feb 12, 3:35 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
335 PM EST SAT FEB 12 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
335 PM EST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

LIGHT ACCUMULATIONS OF SNOW ARE EXPECTED ACROSS THE MAJORITY OF
NORTHERN MICHIGAN OVERNIGHT. IN ADDITION...THERE IS A CHANCE FOR
FREEZING DRIZZLE ACROSS THE ENTIRE REGION LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS THE POTENTIAL FOR ACCUMULATING SNOWS ACROSS PORTIONS OF
NORTHWEST LOWER AND EASTERN UPPER MICHIGAN LATE SUNDAY INTO SUNDAY
NIGHT. PATCHY FREEZING DRIZZLE IS ALSO POSSIBLE OVER PORTIONS OF
NORTHERN MICHIGAN SUNDAY NIGHT.

GALE FORCE WINDS ARE POSSIBLE ACROSS THE NEARSHORE WATERS OF LAKE
MICHIGAN SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON.

A SIGNIFICANT WARMUP IS FORECAST THROUGH MUCH OF NEXT WEEK...WHICH
MAY RESULT IN LOCALIZED ICE JAM FLOODING ON AREA STREAMS AND
RIVERS AS ICE BEGINS TO THAW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE THROUGH THE WEEKEND.

LAWRENCE/MSB

In the hours before

Local storm report, Feb 12, 12:34 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1234 PM EST SAT FEB 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             WELLSTON                44.22N 85.95W
02/12/2011  M3.4 INCH        MANISTEE           MI   CO-OP OBSERVER

            24 HR TOTAL THRU 12 PM. SNOWDEPTH 18 IN.

&&

JH

Nearby

Gale Watches in Michigan, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.